MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2781R-28ASP
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of initial report: (b)(6) 2017.One used e2781r-28asp electrode was received, and evaluation of the sample confirmed the issue with a fractured tip.Visual inspection found the tip was damaged.A piece had broken off and was returned with the device.Further examination of the tip under magnification also found stress fractures.The investigation identified the root cause of the reported event to be from applying excessive force to the electrode tip during use.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during the procedure, the spatula tip broke easily without any tension applied to it.The piece fell into the cavity and was retrieved.A new device was used to continue.There was no patient harm.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6761451
Report Number1717344-2017-05657
Device Sequence Number10913626
Product Code GEI
UDI-Device Identifier20884524000708
UDI-Public20884524000708
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2021
Device Model NumberE2781R-28ASP
Device Catalogue NumberE2781R-28ASP
Device Lot Number62800127X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2017
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1